MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER
Model Number MAJ-2315
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a therapeutic esophagogastroduodenoscopy (egd), upper gastrointestinal (gi) ultrasound (us), and endoscopic retrograde cholangiopancreatography (ercp) procedure the distal cover fell off of the duodenovideoscope.It was reported that the cover fell into the esophagus and punctured the endotracheal (et) tube, but no soft tissue was punctured.The cover was retrieved with graspers.The retrieval time took less than 5 minutes while the patient was under general anesthesia.The event occurred when the physician was finishing the procedure, therefore no intervention was done for the punctured et tube and it was removed for the patient's emergence from anesthesia.There was no reported patient impact.This report is related to the following linked patient identifier: (b)(6).E1/establishment name: the board of trustees of the univ of ar acting for & on behalf added here due to character limitation in respective field.
 
Event or Problem Description
This report is being supplemented to correct d4 - unique identifier (udi) number.Updated from (b)(4) to (b)(4).

Brand Name
SINGLE USE DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
MDR Report Key19291947
Report Number2429304-2024-00252
Device Sequence Number8693180
Product Code FDT
UDI-Device Identifier04953170403019
UDI-Public04953170403019
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
Report Date (Section F) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2315
Device Lot NumberH2131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/20/2024
Event Location Hospital
Date Report to Manufacturer05/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-Q190V (SERIAL # (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale